Alert archive / North Carolina / Flash Flood Warnings in 1998
Flash Flood Warning 47, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this flash flood warning at Apr 9, 1998, 5:30 AM EDT for Cabarrus County, Mecklenburg County, Union County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 1998, 5:30 AM EDT (09:30 UTC)
- Expired
- Apr 9, 1998, 8:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
Counties Cabarrus County, NC, Mecklenburg County, NC, Union County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 090930 FFWGSP NCC025-119-179-091230- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 530 AM EDT THU APR 9 1998 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 830 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL NORTH CAROLINA ...CABARRUS COUNTY...MECKLENBURG COUNTY...UNION COUNTY CABARRUS COUNTY OFFICIALS REPORTED FLOODING JUST NORTH OF US 601 AND NORTH CAROLINA HIGHWAYS 24/27...AND AT MIDLAND ROAD AND CABARRUS STATION. VEHICLES WERE INVOLVED IN SOME OF THE FLOODING. HEAVY RAIN HAS BEEN FALLING MUCH OF THE NIGHT WITH ONE MORE AREA OF HEAVY RAIN TO MOVE ACROSS EARLY THIS MORNING. URBAN FLOODING WILL BE LIKELY AROUND CHARLOTTE...AND WITH RUSH HOUR APPROACHING THERE IS CONSIDERABLE DANGER FOR FLOOD RELATED ACCIDENTS. FLOODING WILL ALSO BE LIKELY IN PARTS OF UNION COUNTY...ESPECIALLY FLOOD PRONE ROADS AND BRIDGEbS SOUTHEAST OF MONROE. RUNOFF MAY CAUSE FLOODING TO DEVELOP EVEN AFTER HEAVY RAINFALL ENDS THIS MORNING. JONES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 3:30 AM EDT, 2 hours earlier.
Area forecast discussion, Apr 9, 3:30 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREENVILLE/SPARTANBURG, SC 330 AM EDT THU APR 9 1998 .ALL....NO RECOMMENDATIONS STILL IN SEVERE WX MODE AS WE SEE AN INCREASE IN CONVECTION OVER THE AREA. SELS LOOKS LIKE THEY WILL EXTEND WATCH OVER AREA SOON. LOOKING BRIEFLY AT PCGRIDS, STILL PREFER THE ETA SOLUTION WITH FROPA AT GSP AROUND 12Z AND MOVG ACRS REST OF CWA DURG THE MRNG. LOOKING AT LESS DRASTIC AND DRYER GUIDANCE OF FWC AS CLOSER TO REALISTIC FORECAST. RESIDUAL POPS THIS MRNG AS FRONT CLRS THE AREA. AVL 065/043 055/036 100 CLT 075/049 064/041 400 GSP 074/050 065/043 200 VAD
In the hours before
Special weather statement, Apr 9, 5:23 AM EDT, 7 minutes before
SCZ001-002-003-004-005-006-007-008-010-GAZ029-090945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 523 AM EDT THU APR 9 1998 THE NATIONAL WEATHER SERVICE HAS CLEARED THE FOLLOWING COUNTIES FROM TORNADO WATCH NUMBER 196... IN GEORGIA... ELBERT... IN SOUTH CAROLINA... OCONEE...PICKENS...GREENVILLE...SPARTANBURG...ANDERSON...CHEROKEE... SEVERE WEATHER HAS MOVED EAST AND SOUTH OF THESE AREAS. JONES
Nearby
Flash Flood Warnings in North Carolina, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.